Share / Export Citation / Email / Print / Text size:

Statistics in Transition New Series

Polish Statistical Association

Central Statistical Office of Poland

Subject: Economics, Statistics & Probability


ISSN: 1234-7655
eISSN: 2450-0291





Volume / Issue / page

Related articles

VOLUME 17 , ISSUE 3 (September 2016) > List of articles


Rama Shanker *

Keywords : lifetime distributions, Akash distribution, Shanker distribution, Lindley distribution, mathematical and statistical properties, estimation of parameter, goodness of fit

Citation Information : Statistics in Transition New Series. Volume 17, Issue 3, Pages 391-410, DOI:

License : (CC BY 4.0)

Published Online: 06-July-2017



In this paper a new one-parameter lifetime distribution named “Sujatha Distribution” with an increasing hazard rate for modelling lifetime data has been suggested. Its first four moments about origin and moments about mean have been obtained and expressions for coefficient of variation, skewness, kurtosis and index of dispersion have been given. Various mathematical and statistical properties of the proposed distribution including its hazard rate function, mean residual life function, stochastic ordering, mean deviations, Bonferroni and Lorenz curves, and stress-strength reliability have been discussed. Estimation of its parameter has been discussed using the method of maximum likelihood and the method of moments. The applications and goodness of fit of the distribution have been discussed with three real lifetime data sets and the fit has been compared with one-parameter lifetime distributions including Akash, Shanker, Lindley and exponential distributions.

Content not available PDF Share



  1. ABOUAMMOH, A. M., ALSHANGITI, A. M., RAGAB, I. E., (2015). A new generalized Lindley distribution, Journal of Statistical Computation and Simulation, preprint 00949655.2014.995101.
  2. ALKARNI, S., (2015). Extended power Lindley distribution - a new statistical model for non-monotone survival data, European journal of statistics and probability, 3(3), pp. 19–34.
  3. ASHOUR, S., ELTEHIWY, M., (2014). Exponentiated Power Lindley distribution, Journal of Advanced Research, preprint j.jare. 2014.08.005.
  4. BAKOUCH, H. S., AL-ZAHARANI, B., AL-SHOMRANI, A., MARCHI, V., LOUZAD, F., (2012). An extended Lindley distribution, Journal of the Korean Statistical Society, 41, pp. 75–85.
  5. BADER, M. G., PRIEST, A. M., (1982). Statistical aspects of fiber and bundle strength in hybrid composites, In: Hayashi, T., Kawata, K., Umekawa, S. (Eds), Progress in Science and Engineering composites, ICCM-IV, Tokyo, 1129–1136.
  6. BONFERRONI, C. E., (1930). Elementi di Statistca generale, Seeber, Firenze.
  7. DENIZ, E., OJEDA, E., (2011). The discrete Lindley distribution - properties and applications, Journal of Statistical Computation and Simulation, 81, pp. 1405–1416.
  8. ELBATAL, I., MEROVI, F., ELGARHY, M., (2013). A new generalized Lindley distribution, Mathematical Theory and Modeling, 3 (13), pp. 30–47.
  9. FULLER, E. J., FRIEMAN, S., QUINN, J., QUINN, G., CARTER, W., (1994). Fracture mechanics approach to the design of glass aircraft windows: a case study, SPIE Proc 2286, pp. 419–430.
  10. GHITANY, M. E., ATIEH, B., NADARAJAH, S., (2008). Lindley distribution and its application, Mathematics Computing and Simulation, 78, pp. 493–506.
  11. GHITANY, M., AL-MUTAIRI, D., BALAKRISHNAN, N., AL-ENEZI, I., (2013). Power Lindley distribution and associated inference, Computational Statistics and Data Analysis, 64, pp. 20–33.
  12. GROSS, A. J., CLARK, V. A., (1975). Survival Distributions: Reliability Applications in the Biometrical Sciences, John Wiley, New York.
  13. LINDLEY, D. V., (1958). Fiducial distributions and Bayes’ theorem, Journal of the Royal Statistical Society, Series B, 20, pp. 102–107.
  14. LIYANAGE, G. W., PARARAI, M., (2014). A generalized Power Lindley distribution with applications, Asian Journal of Mathematics and Applications, pp. 1–23.
  15. MEROVCI, F., (2013). Transmuted Lindley distribution, International Journal of Open Problems in Computer Science and Mathematics, 6, pp. 63–72.
  16. NADARAJAH, S., BAKOUCH, H. S., TAHMASBI, R., (2011). A generalized Lindley distribution, Sankhya Series B, 73, pp. 331–359.
  17. OLUYEDE, B. O., YANG, T., (2014). A new class of generalized Lindley distribution with applications, Journal of Statistical Computation and Simulation, 85 (10), pp. 2072–2100.
  18. PARARAI, M., LIYANAGE, G. W., OLUYEDE, B. O., (2015). A new class of generalized Power Lindley distribution with applications to lifetime data, Theoretical Mathematics & Applications, 5 (1), pp. 53–96.
  19. RENYI, A., (1961). On measures of entropy and information, in proceedings of the 4th Berkeley Symposium on Mathematical Statistics and Probability, 1, pp. 547–561, Berkeley, University of California Press.
  20. SHAKED, M., SHANTHIKUMAR, J. G., (1994). Stochastic Orders and Their Applications, Academic Press, New York.
  21. SHANKER, R., (2015 a). Akash distribution and Its Applications, International Journal of Probability and Statistics, 4 (3), pp. 65–75.
  22. SHANKER, R., (2015 b). Shanker distribution and Its Applications, International Journal of Statistics and Applications, 5 (6), pp. 338–348.
  23. SHANKER, R., (2015 c). The discrete Poisson-Akash distribution, communicated.
  24. SHANKER, R., (2015 d). The discrete Poisson-Shanker distribution, Accepted for publication in Jacobs Journal of Biostatistics.
  25. SHANKER, R., HAGOS, F., SUJATHA, S., (2015). On modeling of lifetimes data using exponential and Lindley distributions, Biometrics & Biostatistics International Journal, 2 (5), pp. 1–9.
  26. SHANKER, R., HAGOS, F., SHARMA, S., (2016 a): On two parameter Lindley distribution and Its Applications to model Lifetime data, Biometrics & Biostatistics International Journal, 3 (1), pp. 1–8.
  27. SHANKER, R., HAGOS, F., SUJATHA, S., (2016 b): On modeling of Lifetimes data using one parameter Akash, Lindley and exponential distributions, Biometrics & Biostatistics International Journal, 3 (2), pp. 1–10.
  28. SHANKER, R., MISHRA, A., (2013 a). A two-parameter Lindley distribution, Statistics in Transition-new series, 14 (1), pp. 45–56.
  29. SHANKER, R., MISHRA, A., (2013 b). A quasi Lindley distribution, African Journal of Mathematics and Computer Science Research, 6(4), pp. 64–71.
  30. SHANKER, R., AMANUEL, A. G., (2013). A new quasi Lindley distribution, International Journal of Statistics and Systems, 8 (2), pp. 143–156.
  31. SHANKER, R., SHARMA, S., SHANKER, R., (2013). A two-parameter Lindley distribution for modeling waiting and survival times data, Applied Mathematics, 4, pp. 363–368.
  32. SHARMA, V., SINGH, S., SINGH, U., AGIWAL, V., (2015). The inverse Lindley distribution - a stress-strength reliability model with applications to head and neck cancer data, Journal of Industrial & Production Engineering, 32 (3), pp. 162–173.
  33. SINGH, S. K., SINGH, U., SHARMA, V. K., (2014). The Truncated Lindley distribution-inference and Application, Journal of Statistics Applications & Probability, 3 (2), pp. 219–228.
  34. SMITH, R. L, NAYLOR, J. C., (1987). A comparison of Maximum likelihood and Bayesian estimators for the three parameter Weibull distribution, Applied Statistics, 36, pp. 358–369.
  35. ZAKERZADEH, H., DOLATI, A., (2009). Generalized Lindley distribution, Journal of Mathematical extension, 3 (2), pp. 13–25.